Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 130, NWS Milwaukee, WI

July 22, 2006Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 3:49 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2006, 3:49 PM CDT (20:49 UTC)
Expired
Jul 22, 2006, 4:45 PM CDT
In force
56 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 130 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 22, 2:40 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
240 PM CDT SAT JUL 22 2006

.DISCUSSION...
FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN.

IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD
POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT
FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER
CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER
SUNSET AS AIR MASS STABILIZES.

IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM
DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL
GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS
1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME
AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS
LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL
STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION
SUNDAY DUE TO PROGGED LOW LEVEL FIELDS.

IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST
UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING
OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH
TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A
MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TZ
Hazardous weather outlook, Jul 22, 3:05 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT SAT JUL 22 2006

WIZ046-047-051-052-056>060-062>072-231100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN. THE MAIN
THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH
THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ643>646-665-231100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
305 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH
THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

TZ

In the hours before

Local storm report, Jul 22, 1:13 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             1 N SPRINGFIELD CORNERS 43.96N 89.50W
07/22/2006  E0.25 INCH       MARQUETTE          WI   LAW ENFORCEMENT

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:43 PM CDTSevere Thunderstorm WarningMKXSauk47 min
Jul 22, 3:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk50 min
Jul 22, 4:29 PM CDTSevere Thunderstorm WarningMKXDane21 min
Jul 22, 4:44 PM CDTSevere Thunderstorm WarningMKXLafayette28 min
Jul 22, 5:09 PM CDTSevere Thunderstorm WarningMKXRock29 min
Jul 22, 5:37 PM CDTSevere Thunderstorm WarningMKXGreen Lake38 min
Jul 22, 6:32 PM CDTSevere Thunderstorm WarningMKXMilwaukee58 min
Jul 22, 6:52 PM CDTSpecial Marine WarningMKX38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.